MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA AUTOSLIDE SLIDE MAKER STAINER

SIEMENS HEALTHCARE DIAGNOSTICS INC ADVIA AUTOSLIDE SLIDE MAKER STAINER
Model Number ADVIA AUTOSLIDE SLIDE MAKER STAINER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) field service engineer (fse) was dispatched to the operator's site on (b)(4) 2017.The tas checked all tubing, replaced rinse valves, performed prime, and rebooted the system several times.The system was functional upon departure.A siemens technical application specialist (tas) was dispatched onsite on (b)(4) 2017 to collected instrument print logs, the incorrectly reported white blood count manual differential, slide logs and message print logs.Errors that the autoslide was not available to make slides and a raw data/analyzer communication failure were observed in the slide and message logs.On (b)(4) 2017, a siemens customer service engineer (cse) was dispatched to the operator's site to obtain debug log files to determine the cause of the mislabeled slide on the advia autoslide slide maker stainer.The cse determined that the debug logs were not enabled at the time of the event and activated the debug logs moving forward.The cause of the event is unknown.The instrument and reagents are performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Sample (b)(6) (patient a) and sample (b)(6) (patient b) were run on the advia 2120i hematology system with dual aspirate autosampler.Both slides were initially aspirated and analyzed successfully.When making the slide, the autosampler incorrectly dropped patient a's blood onto a slide that was labeled it with patient's b sid number.A manual differential blast was performed on the mislabeled slide and blast cells were detected from the sample.The affected slide was sent to a pathologist for review and the pathologist confirmed the presence of 30% blast in the sample.This result was reported to the physician and the physician ordered a bone marrow biopsy for patient b.Patient b underwent a bone marrow biopsy procedure.The operator removed sample b from the advia 2120i system and sent the sample to a flow cytometry for confirmation.A negative blast result was obtained from the flow cytometry.Sample b was re-run on an alternate advia 2120 hematology system and a new smear was made.No blast cells were detected from this sample.There are no known reports of adverse health consequences due to the mislabeled slide.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics inc.Filed the initial mdr 2432235-2017-00414 on july 14, 2017.July 20, 2017 additional information: the advia autoslide slide maker stainer was manufactured on january 24, 2011 and has been updated to reflect the additional information.

Brand Name
ADVIA AUTOSLIDE SLIDE MAKER STAINER
Common Device Name
ADVIA AUTOSLIDE SLIDE MAKER STAINER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
511 benedict ave
tarrytown NY 10591
MDR Report Key6714977
Report Number2432235-2017-00414
Device Sequence Number590314
Product Code KPA
UDI-Device Identifier00630414560595
UDI-Public00630414560595
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA AUTOSLIDE SLIDE MAKER STAINER
Device Catalogue Number10282177
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer07/20/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR